Alert archive / Michigan / Small Craft Advisories in 2017
Small Craft Advisory 104, NWS Gaylord, MI
NWS Gaylord, MI issued this small craft advisory at Dec 1, 2017, 8:01 AM EST. It took effect at Dec 1, 2017, 12:00 PM EST. It was in force for 22 hr.
The area
The counties it named.
The facts
- Issued
- Dec 1, 2017, 8:01 AM EST (13:01 UTC)
- In effect from
- Dec 1, 2017, 12:00 PM EST
- Expired
- Dec 2, 2017, 10:16 AM EST
- In force
- 22 hr
- Issued by
- NWS Gaylord, MI
The text
As transmitted.
477 WHUS73 KAPX 011301 MWWAPX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE GAYLORD MI 801 AM EST FRI DEC 1 2017 LMZ342-344>346-012115- /O.NEW.KAPX.SC.Y.0104.171201T1700Z-171202T1700Z/ NORWOOD MI TO 5NM WEST OF MACKINAC BRIDGE INCLUDING LITTLE TRAVERSE BAY-SLEEPING BEAR POINT TO GRAND TRAVERSE LIGHT MI- POINT BETSIE TO SLEEPING BEAR POINT MI- MANISTEE TO POINT BETSIE MI- 801 AM EST FRI DEC 1 2017 ...SMALL CRAFT ADVISORY IN EFFECT FROM NOON TODAY TO NOON EST SATURDAY... THE NATIONAL WEATHER SERVICE IN GAYLORD HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT FROM NOON TODAY TO NOON EST SATURDAY. * PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED INFORMATION. PRECAUTIONARY/PREPAREDNESS ACTIONS INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. $$
6 follow-up statements
848 WHUS73 KAPX 011537 MWWAPX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE GAYLORD MI 1037 AM EST FRI DEC 1 2017 LMZ342-344>346-012345- /O.CON.KAPX.SC.Y.0104.171201T1700Z-171202T1700Z/ NORWOOD MI TO 5NM WEST OF MACKINAC BRIDGE INCLUDING LITTLE TRAVERSE BAY-SLEEPING BEAR POINT TO GRAND TRAVERSE LIGHT MI- POINT BETSIE TO SLEEPING BEAR POINT MI- MANISTEE TO POINT BETSIE MI- 1037 AM EST FRI DEC 1 2017 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL NOON EST SATURDAY... A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL NOON EST SATURDAY. * PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED INFORMATION. PRECAUTIONARY/PREPAREDNESS ACTIONS INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. $$
115 WHUS73 KAPX 011544 MWWAPX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE GAYLORD MI 1044 AM EST FRI DEC 1 2017 LMZ341-012345- /O.EXA.KAPX.SC.Y.0104.171201T1700Z-171202T1700Z/ SEUL CHOIX POINT TO 5NM WEST OF MACKINAC BRIDGE- 1044 AM EST FRI DEC 1 2017 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL NOON EST SATURDAY... THE NATIONAL WEATHER SERVICE IN GAYLORD HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT UNTIL NOON EST SATURDAY. * PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED INFORMATION. PRECAUTIONARY/PREPAREDNESS ACTIONS INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. $$ LMZ342-344>346-012345- /O.CON.KAPX.SC.Y.0104.171201T1700Z-171202T1700Z/ NORWOOD MI TO 5NM WEST OF MACKINAC BRIDGE INCLUDING LITTLE TRAVERSE BAY-SLEEPING BEAR POINT TO GRAND TRAVERSE LIGHT MI- POINT BETSIE TO SLEEPING BEAR POINT MI- MANISTEE TO POINT BETSIE MI- 1044 AM EST FRI DEC 1 2017 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL NOON EST SATURDAY... A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL NOON EST SATURDAY. * PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED INFORMATION. PRECAUTIONARY/PREPAREDNESS ACTIONS INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. $$
491 WHUS73 KAPX 011944 MWWAPX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE GAYLORD MI 244 PM EST FRI DEC 1 2017 LMZ341-342-344>346-020345- /O.CON.KAPX.SC.Y.0104.000000T0000Z-171202T1700Z/ SEUL CHOIX POINT TO 5NM WEST OF MACKINAC BRIDGE- NORWOOD MI TO 5NM WEST OF MACKINAC BRIDGE INCLUDING LITTLE TRAVERSE BAY-SLEEPING BEAR POINT TO GRAND TRAVERSE LIGHT MI- POINT BETSIE TO SLEEPING BEAR POINT MI- MANISTEE TO POINT BETSIE MI- 244 PM EST FRI DEC 1 2017 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL NOON EST SATURDAY... A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL NOON EST SATURDAY. * PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED INFORMATION. PRECAUTIONARY/PREPAREDNESS ACTIONS INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. $$
026 WHUS73 KAPX 020257 MWWAPX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE GAYLORD MI 957 PM EST FRI DEC 1 2017 LMZ341-342-344>346-021100- /O.CON.KAPX.SC.Y.0104.000000T0000Z-171202T1700Z/ SEUL CHOIX POINT TO 5NM WEST OF MACKINAC BRIDGE- NORWOOD MI TO 5NM WEST OF MACKINAC BRIDGE INCLUDING LITTLE TRAVERSE BAY-SLEEPING BEAR POINT TO GRAND TRAVERSE LIGHT MI- POINT BETSIE TO SLEEPING BEAR POINT MI- MANISTEE TO POINT BETSIE MI- 957 PM EST FRI DEC 1 2017 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL NOON EST SATURDAY... A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL NOON EST SATURDAY. * PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED INFORMATION. PRECAUTIONARY/PREPAREDNESS ACTIONS INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. $$
207 WHUS73 KAPX 020820 MWWAPX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE GAYLORD MI 320 AM EST SAT DEC 2 2017 LMZ341-342-344>346-021630- /O.CON.KAPX.SC.Y.0104.000000T0000Z-171202T1700Z/ SEUL CHOIX POINT TO 5NM WEST OF MACKINAC BRIDGE- NORWOOD MI TO 5NM WEST OF MACKINAC BRIDGE INCLUDING LITTLE TRAVERSE BAY-SLEEPING BEAR POINT TO GRAND TRAVERSE LIGHT MI- POINT BETSIE TO SLEEPING BEAR POINT MI- MANISTEE TO POINT BETSIE MI- 320 AM EST SAT DEC 2 2017 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL NOON EST TODAY... A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL NOON EST TODAY. * PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED INFORMATION. PRECAUTIONARY/PREPAREDNESS ACTIONS INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. $$
722 WHUS73 KAPX 021516 MWWAPX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE GAYLORD MI 1016 AM EST SAT DEC 2 2017 LMZ341-342-344>346-021630- /O.CAN.KAPX.SC.Y.0104.000000T0000Z-171202T1700Z/ SEUL CHOIX POINT TO 5NM WEST OF MACKINAC BRIDGE- NORWOOD MI TO 5NM WEST OF MACKINAC BRIDGE INCLUDING LITTLE TRAVERSE BAY-SLEEPING BEAR POINT TO GRAND TRAVERSE LIGHT MI- POINT BETSIE TO SLEEPING BEAR POINT MI- MANISTEE TO POINT BETSIE MI- 1016 AM EST SAT DEC 2 2017 ...SMALL CRAFT ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN GAYLORD HAS CANCELLED THE SMALL CRAFT ADVISORY. $$
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Gaylord, MI wrote its last area forecast discussion before this small craft advisory went out at Dec 1, 6:05 AM EST, 1 hour 56 minutes earlier.
Area forecast discussion, Dec 1, 6:05 AM EST, 1 hour 56 minutes before
Area Forecast Discussion National Weather Service Gaylord MI 605 AM EST Fri Dec 1 2017 .NEAR TERM...(Today through Tonight) Issued at 321 AM EST Fri Dec 1 2017 ...Dry today and this evening with small chances of precip overnight... High Impact Weather Potential...None. Pattern Synopsis/Forecast...Strong surface ridging continues to build into the Western Great Lakes region early this morning... with the surface high centered over Missouri. Residual lake cloudiness across the northern half of our CWA is slowly diminishing with building subsidence and drier low level air. Temps reflect the cloud cover...ranging form the 30s under mainly cloudy skies to the mid to upper 20s in areas that have cleared. As we head thru the day...clouds will gradually diminish from SW to NE across our CWA as the ridge axis builds overhead and then pushes east of our CWA later in the day. Expect another relatively mild day across the Northwoods...with afternoon highs warming into the low to mid 40s. Clouds will again increase this evening as southerly flow and moisture both increase on the back side of the surface ridge axis and ahead of developing low pressure over the Northern Plains and Upper Mississippi Valley. Small chances of rain/snow showers will develop across Eastern Upper Michigan and the Straits area overnight as this area of low pressure tracks eastward into Lake superior by 12Z Saturday. The rest of Northern Lower Michigan should stay dry but mainly cloudy tonight. Low temps will cool into the low to mid 30s tonight. && .SHORT TERM...(Saturday through Sunday) Issued at 321 AM EST Fri Dec 1 2017 ...More mild weather... Perhaps a few lingering rain or mixed rain and snow showers across eastern upper Saturday morning. Otherwise...clouds are expected to decrease from southwest to northeast Saturday afternoon behind the departing trough. Weak high pressure then takes over for Saturday night into Sunday resulting in precipitation free and continued mild conditions. .LONG TERM...(Sunday night through Thursday) Issued at 321 AM EST Fri Dec 1 2017 ...Rain then colder with lake effect snow... Remaining mild through early next week. Energy moving in off of the Pacific will eventually spin up low pressure across the central Plains this weekend. This storm system will move into the western Great Lakes early next week spreading rain into the region Sunday night into Monday (as we will initially be on the warm side of the system). Meanwhile...increasing and pronounced ridging across the eastern Pacific will lead to downstream troughing across the Great Lakes for the middle and later parts of next week. This pattern change will result in much colder temperatures while cranking up the lake effect snow machine (some areas could see significant snow accumulations). && .AVIATION...(For the 12Z TAFS through 12Z Saturday morning) Issued at 605 AM EST Fri Dec 1 2017 High pressure will continue to build into the Great Lakes region today...and will then push east of Michigan by tonight. Residual low clouds across far Northern Lower Michigan this morning will exit east out of our area. VFR condition are expected at all TAF sites today and tonight...although mid clouds will begin to increase across our area tonight. Winds will become southerly today and will remain below 10 kts. && .MARINE... Issued at 321 AM EST Fri Dec 1 2017 Winds and waves will stay below SCA criteria thru today as surface ridging builds into Michigan. Conditions may approach SCA criteria tonight for portions of our Lake Michigan nearshore areas as southerly flow strengthens ahead of approaching low pressure. Dry wx is expected today...but small chances of rain/snow showers will develop for nearshore areas around Eastern Upper Michigan and the Straits area as that area of low pressure reaches Lake Superior. && .APX WATCHES/WARNINGS/ADVISORIES... MI...NONE. LH...NONE. LM...NONE. LS...NONE. && NEAR TERM...MR SHORT TERM...AS LONG TERM...AS AVIATION...MR MARINE...MR
Hazardous weather outlook, Dec 1, 3:21 AM EST, 4 hours 40 minutes before
Hazardous Weather Outlook National Weather Service Gaylord MI 321 AM EST Fri Dec 1 2017 LHZ345>349-LMZ323-341-342-344>346-LSZ321-322-MIZ008-015>036-041-042- 021200- Straits of Mackinac within 5 nm of Mackinac Bridge including Mackinac Island-St Ignace to False Detour Channel-5NM East of Mackinac Bridge to Presque Isle Light MI including Bois Blanc Island- Presque Isle Light to Sturgeon Pt MI Including Thunder Bay National Marine Sanctuary-Sturgeon Pt to Alabaster MI-Grand Traverse Bay south of a line Grand Traverse Light to Norwood MI-Seul Choix Point to 5NM West of Mackinac Bridge-Norwood MI to 5NM West of Mackinac Bridge including Little Traverse Bay-Sleeping Bear Point to Grand Traverse Light MI-Point Betsie to Sleeping Bear Point MI-Manistee to Point Betsie MI-Whitefish Bay (U.S. Portion)/Whitefish Point to Point Iroquois MI-St. Marys River Point Iroquois to E. Potagannissing Bay-Chippewa-Mackinac-Emmet-Cheboygan-Presque Isle- Charlevoix-Leelanau-Antrim-Otsego-Montmorency-Alpena-Benzie-Grand Traverse-Kalkaska-Crawford-Oscoda-Alcona-Manistee-Wexford-Missaukee- Roscommon-Ogemaw-Iosco-Gladwin-Arenac- 321 AM EST Fri Dec 1 2017 This hazardous weather outlook is for northern Lower Michigan... eastern Upper Michigan...and adjacent nearshore waters of Lake Michigan...Lake Huron and Lake Superior. .DAY ONE...Today and Tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Saturday through Thursday. A period of accumulating lake effect snow will begin Tuesday night and will continue through the end of the week...with significant snow totals possible. .SPOTTER INFORMATION STATEMENT... Spotter activation is not anticipated. && For more information visit http://weather.gov/gaylord.
Nearby
Small Craft Advisories in Michigan, 2017Every small craft advisory in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.